Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 25, 2005, 3:58 PM MST for Cochise County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 3:58 PM MST (22:58 UTC)
- Expired
- May 25, 2005, 4:35 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 42 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 252258 SVRTWC AZC003-252330- /O.NEW.KTWC.SV.W.0006.050525T2258Z-050525T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 358 PM MST WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 430 PM MST * AT 352 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SIERRA VISTA...AND MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY CANYON PRESERVE...NICKSVILLE...HEREFORD...FAIRBANK AND CHARLESTON. LAT...LON 3177 11043 3143 11045 3136 11016 3175 11016 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 252308 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 406 PM MST WED MAY 25 2005 AZC003-252330- /O.CON.KTWC.SV.W.0006.000000T0000Z-050525T2330Z/ COCHISE AZ- 406 PM MST WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 357 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR OR JUST WEST OF SIERRA VISTA...MOVING EAST AT 5 MPH. THE STRONGEST PART OF THE STORM WAS OVER THE HUACHUCA MOUNTAINS...BUT WILL EVENTUALLY MOVE EAST INTO THE SIERRA VISTA AREA BY 430 PM MST. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKSVILLE...HEREFORD...FAIRBANK AND CHARLESTON. LAT...LON 3177 11043 3143 11045 3136 11016 3175 11016 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 252335 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 432 PM MST WED MAY 25 2005 AZC003-252342- /O.EXP.KTWC.SV.W.0006.000000T0000Z-050525T2330Z/ COCHISE AZ- 432 PM MST WED MAY 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY EXPIRED AT 430 PM MST... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING EARLIER HAD DECREASED SOME IN INTENSITY BUT WAS STILL IMPACTING PARTS OF SIERRA VISTA AT 430 PM MST. THE STORM WAS CAPABLE OF PRODUCING SMALL HAIL AROUND PEA SIZE WITH LOCALLY HEAVY DOWNPOURS AS IT MOVES EAST-SOUTHEAST AT 5 MPH. HOWEVER...THE THREAT FOR LARGE HAIL HAD DIMINISHED AND THE WARNING WAS ALLOWED TO EXPIRE AT 430 PM MST. LAT...LON 3177 11043 3143 11045 3136 11016 3175 11016 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:15 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, May 25, 2:15 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED MAY 25 2005 .SYNOPSIS...HIGH PRESSURE ALOFT OVER NORTHERN MEXICO WILL WEAKEN... WITH HIGH TEMPERATURES GRADUALLY LOWERING INTO THE WEEKEND. A FEW BUILDUPS OVER THE FAR SOUTHEAST MOUNTAINS THIS EVENING AND AGAIN THURSDAY. A WEAK LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN MOUNTAINS FRIDAY AND SATURDAY. OTHERWISE DRY WEATHER WILL CONTINUE ELSEWHERE INTO EARLY NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED MOSTLY LESS THAN 40 DBZ ECHOES MOVING SLOWLY EWD ACROSS SW COCHISE AND EXTREME NE SANTA CRUZ COUNTIES AT 2110Z. THESE ECHOES WERE SIMILAR IN STRENGTH VERSUS THOSE THAT DEVELOPED IN NEARLY THE SAME AREA. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. SHORT-TERM FORECAST CONCERN IS THAT A FEW MARGINALLY CELLS WILL OCCUR THROUGH EARLY EVENING ESPECIALLY ACROSS WRN AND SRN COCHISE COUNTY. OTHERWISE ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING FROM TUCSON VICINITY SEWD WILL OCCUR. BELIEVE ACTIVITY WILL END BY MIDNIGHT WITH CLEARING SKIES. SIMILAR CONDITIONS EXPECTED THUR. UPPER HIGH WILL GRADUALLY WEAKEN AND MOVE SEWD DURING THE NEXT FEW DAYS. SHORTWAVE TROUGH VICINITY BAJA EARLY FRI TO MIGRATE SLOWLY NEWD ACROSS THE AREA FRI AFTERNOON INTO SAT. THUS APPPEARS THAT THE BEST CHANCE OF MEASURABLE PRECIP WILL BE ASSOCIATED WITH THAT SYSTEM...BUT SHOULD BE LIMITED TO AREAS E OF TUCSON. 25/12Z GFS NOW INDICATES MOISTURE IN THE H7-H5 LAYER WILL LINGER INTO SUN. PER COORD WITH WFO PSR HAVE OPTED TO INTRODUCE LOW-GRADE POPS SUN AFTERNOON/EVENING FOR AREAS E OF TUCSON. DRIER REGIME BY MON AS SHORTWAVE RIDGE MOVES ACROSS THE AREA AHEAD OF H5 CLOSED-LOW OFF THE SRN CA COAST. THIS SOLUTION IS QUITE DIFFERENT VERSUS PREVIOUS EXTENDED GFS SOLUTIONS WHICH INDICATED SHORTWAVE TROUGH TO MOVE ACROSS THE GREAT BASIN REGION. THUS SOME UNCERTAINTY IN THE DAY 6-7 PERIOD BUT BELIEVE THAT EITHER A CLOSED-LOW OFF THE SRN CA COAST...OR EWD MOVING SHORTWAVE TROUGH ACROSS THE GREAT BASIN...WILL STILL MAINTAIN A DRY PERIOD. THERE WILL ALSO BE A GRADUAL DECREASE IN DAYTIME MAX TEMPS INTO THE WEEKEND. THUS THE RECENT RECORD-BREAKING HEAT SHOULD ABATE WITH DAYTIME MAX TEMPS BY MEMORIAL DAY TRENDING CLOSE TO SEASONAL NORMALS FOR LATE MAY. && .FIRE WEATHER...EXPECT ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN THUR AFTERNOON AND EVENING...MAINLY ACROSS EASTERN ZONE 148...AS LOWER AND MIDDLE-LEVEL MOISTURE CONTINUES ACROSS THE AREA. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ZONE 146 THIS EVENING AND AGAIN THURSDAY. AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY...AGAIN MAINLY FOR AREAS EAST OF TUCSON. OTHERWISE THE REST OF THE FORECAST AREA IS EXPECTED TO REMAIN DRY INTO THE WEEKEND. CONTINUED DEEP MIXING WILL SUPPORT UPSLOPE GUSTINESS THURSDAY AFTERNOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.